Hypoglycemia is the clinical syndrome that results from low blood sugar. The symptoms of hypoglycemia can vary from person to person, as can the severity as I’ve personally dealt with in the past when my severe low was accompanied with a seizure.
This was the first time this as ever happened to me since being diagnosed as a type 1 diabetic over 11 years ago now. While I don’t remember the seizure itself, lets just say we made it a memorable experience for the community as it happened at my sons fall soccer tournament. So what is a hypoglycemic seizure and what are the warning signs of having a seizure? Lets take a closer look!
What Is A Hypoglycemic Seizure:
So what causes a seizure? A hypoglycemic seizure may be triggered by injecting too much insulin, or failing to eat soon enough after using a fast acting insulin (exactly what happened to me); excessive use of alcohol, skipping meals,or exercising vigorously without adjusting insulin dosages or eating properly.
A seizure may also be triggered by oral diabetes medications that cause the pancreas to produce more insulin. Whatever the cause of the seizure, it needs to be treated as a medical emergency. To identify the onset of ahypoglycemic seizure,look for the following warning signs of seizures and symptoms:
- Feeling faint or too sleepy
- Feeling cold or clammy
- Unexplained emotional behaviors
- Uncontrollable crying
- Unaware of surroundings
- Changes in vision
- Loss of ability to speak clearly
- Loss of muscle control
- Muscle weakness